Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Dizziness, light headedness. Done total thyroidectomy. Taking Levothyroxine. Cramps, aching joints, hair loss. What should I do?

i am feeling dizzy and light headed mostly in the evenings and 2 months ago i had a total thyroidecatomy and i am now on 125mçg Lavothyroxine dose now though my calcium level in the blood test is good i am feeling cramps and sussering from aching joints with all kind of movements.I am loosing hair as well with rough skin.Tell me what should i do?
Asked On : Sun, 23 Dec 2012
Answers:  1 Views:  183
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
General & Family Physician 's  Response
Hi there,
Thank you for writing to us.
There are a couple of things that you need to be aware of when you have symptoms like cramps in your muscles and aches and pains in your body.
The first thing is that your calcium level can be low and it is good to know that your calcium level is normal.
But in spite of the fact that your calcium level in the blood is normal I would still suggest that you take over the counter calcium and vitamin D supplements as this may still help you with your aches and pains and muscle spasms.
The second thing that you need to know and that is frequently ignored is that not only calcium levels should be monitored after thyroid surgery but magnesium levels are also important and they also need to be monitored.
Therefore I would recommend that you should have a magnesium level done as well.
If you cannot have that done right away then I would suggest that you should start on over the counter magnesium supplements now as this may help with the pains and cramps that you are having.
Another important thing that you should know is that you should monitor your thyroid hormone levels every 6 to 8 weeks until they stabilize because deranged levels of thyroid hormones can also cause symptoms like thing.
In addition to calcium and magnesium, potassium levels that are lower than normal can also cause such symptoms to appear. You can try taking a rich potassium diet as well.
Kindest Regards
Answered: Mon, 24 Dec 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor